Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Itchy reddish rashes on the thighs, skin peeling off. Medication?

User rating for this question
Very Good
Answered by

Pediatrician, Infectious Diseases
Practicing since : 2005
Answered : 1528 Questions
i have an itchy rash at the top of my thighs. it starts as red spots which led to a rash which now the skin is peeling and its spreading and its very itchy
Posted Thu, 28 Jun 2012 in Skin Rash
Answered by Dr. Hema Yadav 3 hours later
Thanks for posting your query.
Considering the details you provided the most probable diagnosis seems to be a fungal infection which usually causes intense itching , red spreading rash on inner thigh and adjacent genital area and is commonly associated with flaking of skin.
Though not very likely , occasionally some types of allergy or dermatitis do present the same way and create confusion about the exact diagnosis. It would be appreciated and helpful if you can upload a photograph or further details about onset duration and progress for narrowing down the possibilities.
However confirmation of the diagnosis can be easily made by a physical examination by a dermatologist with a simple test like woods lamp examination and a thorough clinical evaluation .
The doctor can also rule out the less likely possibilities .
If the rash is not associated with any other symptoms like fever , diarrhoea , or any other systemic symptoms and is limited to the thigh , then it may respond well to local application of antifungal ointments . Itching can be controlled by oral antihistamine medicines like chlorpheniramine , cetrizine or fexofenadine etc
However if there is widespread involvement or associated systemic complaints other than those mentioned then it might require oral antifungal and antibiotic therapy.
So it's advisable to consult your doctor and start treatment as soon as feasible for best relief.
Meanwhile you should keep the area clean and dry (can apply antifungal dusting powders ) and avoid scratching as much as feasible as it exacerbates the lesions .
The peeling of skin is not any serious issue and responds well to emollients( moisturisers)and mostly there is no scarring left .Please do not worry as its a common condition which is likely to resolve soon with appropriate treatment .
Hope I have answered your query.
I'll be available for any follow up queries.

Above answer was peer-reviewed by
Follow-up: Itchy reddish rashes on the thighs, skin peeling off. Medication? 17 hours later
ok thankyou. so what cream do you recommend and where can i get it from. i have a photo i can upload but it wont let me copy it into this field
Answered by Dr. Hema Yadav 5 hours later
Hello ,
Thanks for the follow up.
You can upload the photo in the section ( upload reports attached).
The antifungal creams containing clotrimazole or miconazole can be applied but I do not know if you can avail it without prescription. Some multipurpose antibacterial antifungal ointments are available over the counter and any one containing miconazole or clotrimazole would be beneficial . However the best step is to get yourself evaluated by your doctor to rule out any other cause and get an appropriate prescription.
Hope this answers your query.
Above answer was peer-reviewed by
Follow-up: Itchy reddish rashes on the thighs, skin peeling off. Medication? 1 hour later
okay thanks. iv uploaded a photo,see what you think
Answered by Dr. Hema Yadav 4 minutes later
Thanks for the follow up.
Yes it is most probably a fungal infection and should resolve in a couple of weeks with local antifungal ointments . If it persists then your doctor might have to prescribe a course of oral fluconazole ( antifungal ) . However this is a common and recurrent problem in males due to sweating and poor hygiene . Do keep the area clean and dry using ketoconazole or clotrimazole dusting powder.
Hope I have answered your query.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor